Table of Contents Author Guidelines Submit a Manuscript
Journal of Function Spaces
Volume 2014, Article ID 601824, 5 pages
http://dx.doi.org/10.1155/2014/601824
Research Article

On Monotonic and Nonnegative Solutions of a Nonlinear Volterra-Stieltjes Integral Equation

Department of Mathematics, Rzeszów University of Technology, Aleja Powstańców Warszawy 12, 35-959 Rzeszów, Poland

Received 11 April 2014; Accepted 27 May 2014; Published 9 July 2014

Academic Editor: Józef Banaś

Copyright © 2014 Tomasz Zając. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We study the existence of monotonic and nonnegative solutions of a nonlinear quadratic Volterra-Stieltjes integral equation in the space of real functions being continuous on a bounded interval. The main tools used in our considerations are the technique of measures of noncompactness in connection with the theory of functions of bounded variation and the theory of Riemann-Stieltjes integral. The obtained results can be easily applied to the class of fractional integral equations and Volterra-Chandrasekhar integral equations, among others.